Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2016, 10:05 PM EDT for 10 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 10:05 PM EDT (02:05 UTC)
- Expired
- Aug 14, 2016, 10:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Dooly County, GA, Houston County, GA, Macon County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Sumter County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS82 KFFC 150205
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN AUG 14 2016
GAZ080>084-091>097-104-105-107-150245-
WILKINSON GA-MARION GA-MACON GA-LAURENS GA-TAYLOR GA-PEACH GA-
HOUSTON GA-PULASKI GA-TWIGGS GA-BLECKLEY GA-SUMTER GA-SCHLEY GA-
CRAWFORD GA-BIBB GA-DOOLY GA-
1005 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
MARION...MACON...NORTHWESTERN LAURENS...SOUTHERN TAYLOR...PEACH...
HOUSTON...NORTHERN PULASKI...TWIGGS...BLECKLEY...SUMTER...SCHLEY...
SOUTHERN CRAWFORD...SOUTHEASTERN BIBB AND DOOLY COUNTIES UNTIL 1045
PM EDT...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM DEXTER TO NEAR AMERICUS...AND MOVING NORTHWEST AT 35 MPH.
HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PERRY...FORT VALLEY...COCHRAN...HAWKINSVILLE...VIENNA...
ELLAVILLE...OGLETHORPE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...MCINTYRE
...
DEXTER...DUDLEY AND BYROMVILLE.
LAT...LON 3239 8451 3288 8316 3240 8294 3234 8310
3242 8314 3245 8318 3234 8330 3232 8329
3228 8333 3229 8334 3225 8337 3194 8422
TIME...MOT...LOC 0205Z 157DEG 31KT 3243 8306 3201 8416
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:43 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 7:43 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 743 PM EDT SUN AUG 14 2016 .UPDATE... For 00z TAFs and SHORT TERM. SHORT TERM /Tonight through Monday Night/... As of 715 PM...Isolated showers across the southern tier are having a hard time moving north this evening. However, a stronger more organized area of convection across the northern tier of FL will continue to track north. High resolution models illustrating this activity to move through the southern tier by around 02Z, moving north to ATL by 04Z. It is hard to say with any certainty the extent and intensity of this precipitation complex as it moves north, but with some instability still in place and a bit more upper level support, feel coverage may increase from south to north through the next couple hours, eventually dwindling around midnight. Therefore, have upped pops to account for this activity. Otherwise, forecast looks on track. Previous Discussion Issued 215 PM...Upper level disturbance/circulation just off the Florida west coast (between Tampa and Tallahassee) showing up nicely on latest Water Vapor satellite imagery. It is this feature that will bring a brief surge in deeper moisture across GA through the evening hours and could be a focus for scattered convection especially south of I-20 this evening. Atlanta (Hartsfield- Jackson) should continue its string of days at or above 70F degrees which is currently at 54. The record is 55 days. Atlantic ridge/Bermuda High reinforces itself Monday which should limit convection. Typical isolated-scattered "pulse" storms expected during the afternoon and early evening. Generally weak low to mid level shear should limit organized severe threat. Deep southerly flow will maintain warm/humid conditions across the area with temps easily reaching the lwr-mid 90s, with the exception of the north GA mountains. DJN.83 LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The extended forecast continues to show somewhat of a drying trend through Tue/Wed. The main atmospheric feature is still the Bermuda ridge that stays parked over the region through Thursday then looses its grip on the area as frontal system moves in. This ridge has strengthened its hold over the area through and will keep the deepest moisture to the west and north of our CWA through day 4. The ridge does begin to weaken by Wed Morning allowing the better moisture axis to move into NW GA by Thu morning. Will have to keep an eye on how things progress over the next few days and adjust pops as needed. Have continued the previous trend with slight chance to low chance diurnally driven pops in the forecast through Wed...with a slow increase into the likely category by Thu. The Tropics are expected to remain fairly quiet through the week. Will continue to monitor latest information. 01 .AVIATION... 00Z Update... VFR conditions expected through most of the TAF period across all TAF sites. However, expect sct showers/thunderstorms to move from south to north through the evening hours. A more organized band of precipitation (seen across the northern tier of FL) will progress northward, possibly holding together as it crosses MCN (02Z), approaching ATL (by 04Z). Have added a tempo group to subsequent TAF sites to account for brief reduced vsbys, lowering cigs and gusty winds. If the complex holds together by the time it arrives near ATL, low confidence on thunder to accompany. Anticipate conditions to improve overnight. Scattered low stratus possible in the morning hours, above 2kft. VCSH by afternoon with light southeast winds. //ATL Confidence...00Z Update... Moderate confidence on evening TEMPO for SHRA. High confidence on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 74 93 / 30 30 20 30 Atlanta 74 92 75 92 / 30 30 20 30 Blairsville 67 87 69 86 / 30 40 30 50 Cartersville 71 92 73 92 / 30 30 20 40 Columbus 73 94 75 93 / 30 30 20 30 Gainesville 73 91 74 90 / 30 30 30 30 Macon 72 95 75 94 / 30 30 20 30 Rome 72 93 73 93 / 30 30 20 30 Peachtree City 70 92 72 92 / 30 30 20 30 Vidalia 75 96 75 95 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Aug 14, 6:14 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 PM EDT SUN AUG 14 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 614 PM EDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA GENERALLY SOUTH OF INTERSTATE 20 THROUGH THIS EVENING WITH MOST STORMS ENDING BY MIDNIGHT. MORE FEW ISOLATED SHOWERS AND STORMS ARE POSSIBLE NORTH OF INTERSTATE 20 THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH A DRYING TREND IS EXPECTED TO CONTINUE THROUGH TUESDAY...THERE IS STILL A CHANCE FOR THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER CREEKS AND STREAMS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 14, 9:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EDT SUN AUG 14 2016
GAZ097-104>110-150215-
DODGE GA-SUMTER GA-LAURENS GA-TELFAIR GA-CRISP GA-WILCOX GA-DOOLY GA-
PULASKI GA-
925 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHEASTERN SUMTER...
SOUTHWESTERN LAURENS...NORTHWESTERN TELFAIR...CRISP...WILCOX...
SOUTHERN DOOLY AND PULASKI COUNTIES UNTIL 1015 PM EDT...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEAR HELENA TO 12 MILES NORTH OF SYLVESTER...AND MOVING NORTH AT
30 MPH.
HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...MCRAE...EASTMAN...HAWKINSVILLE...VIENNA...ABBEVILLE...HELEN
A...
CHESTER...ROCHELLE...MILAN...ARABI...DEXTER...CADWELL...PINEVIEW...LE
SLIE... RHINE...CHAUNCEY...PITTS...RENTZ AND DE SOTO.
LAT...LON 3182 8385 3184 8386 3185 8394 3191 8392
3192 8415 3201 8421 3232 8340 3227 8335
3232 8329 3234 8330 3237 8327 3247 8301
3215 8291 3213 8294 3211 8290 3203 8288
3185 8335 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 0125Z 161DEG 25KT 3206 8298 3170 8390Special weather statement, Aug 14, 10:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN AUG 14 2016
GAZ080>084-091>097-104-105-107-150245-
WILKINSON GA-MARION GA-MACON GA-LAURENS GA-TAYLOR GA-PEACH GA-
HOUSTON GA-PULASKI GA-TWIGGS GA-BLECKLEY GA-SUMTER GA-SCHLEY GA-
CRAWFORD GA-BIBB GA-DOOLY GA-
1005 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...EASTERN
MARION...MACON...NORTHWESTERN LAURENS...SOUTHERN TAYLOR...PEACH...
HOUSTON...NORTHERN PULASKI...TWIGGS...BLECKLEY...SUMTER...SCHLEY...
SOUTHERN CRAWFORD...SOUTHEASTERN BIBB AND DOOLY COUNTIES UNTIL 1045
PM EDT...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM DEXTER TO NEAR AMERICUS...AND MOVING NORTHWEST AT 35 MPH.
HAZARD...30 TO 40 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PERRY...FORT VALLEY...COCHRAN...HAWKINSVILLE...VIENNA...
ELLAVILLE...OGLETHORPE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...
CENTERVILLE...BYRON...UNADILLA...MONTEZUMA...MARSHALLVILLE...MCINTYRE
...
DEXTER...DUDLEY AND BYROMVILLE.
LAT...LON 3239 8451 3288 8316 3240 8294 3234 8310
3242 8314 3245 8318 3234 8330 3232 8329
3228 8333 3229 8334 3225 8337 3194 8422
TIME...MOT...LOC 0205Z 157DEG 31KT 3243 8306 3201 8416The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:25 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Aug 14, 10:14 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 31 min |
| Aug 14, 10:59 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro, Wilkes | 46 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 115 min |
| Aug 15, 12:04 AM EDT | Special Weather Statement | FFC | Coweta | 41 min |
| Aug 15, 3:42 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Aug 15, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery | 38 min |
| Aug 15, 4:49 PM EDT | Special Weather Statement | FFC | Treutlen | 41 min |
| Aug 15, 5:13 PM EDT | Special Weather Statement | FFC | Johnson | 47 min |
| Aug 15, 5:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 50 min |
| Aug 15, 6:18 PM EDT | Special Weather Statement | FFC | Washington | 42 min |
| Aug 15, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 48 min |
| Aug 15, 6:46 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 44 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.